MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during surgery the arthrex screw ar-1360c broke.The broken fragment was not removed and will remain inside the patient.The surgery was completed successfully with a new device of the same part number.It was not necessary to change the surgical technique or to perform a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.It was observed that approximately 8.60 mm of the ar-1360c remained, with breakage noted at the third, distal-most thread of the biocomposite screw fragment.Due to the returned condition of the ar-1360c, dimensional analysis of the hex and screw threads could not be performed.This type of event is most likely the result of improper bone preparation, failure to insert the implant coaxial to the bone tunnel, prying or leveraging, or flexing the joint during insertion.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9327871
Report Number1220246-2019-01417
Device Sequence Number2272574
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public00888867014008
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number10201178
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date08/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;